Q: Can Rogaine Cause Miniaturization?
When I am on Rogaine it seems – to my untrained eye – that I am having hair miniaturization and when I stopped briefly, I had shedding. Does this seem accurate based on what you have seen? Can Rogaine cause miniaturization? Is there a point you would recommend I stop Rogaine or is it something that likely can’t cause a negative impact on hair? — B.T., Brooklyn, NY
A: Minoxidil reverses miniaturization. It does not cause it. Shedding can occur after starting use of Rogaine but this means the medication is working should resolve with continued use. New miniaturized hairs are either from the progression of your genetic male pattern hair loss or newly forming hair that was stimulated by the minoxidil which can mimic miniaturized hair.
- What are your thoughts on topical finasteride?
- How do you best manage the irritation that comes with minoxidil?
- What is your Opinion of the Companies that Advertise Hair Loss Solutions like Hims and Keeps?
- Are Topical DHT Blockers as Effective as Oral Finasteride?
- What Are Alternative Medical Treatments to Propecia?